MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY SO POR PL HA SZ 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY SO POR PL HA SZ 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71357003
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Swelling (2091)
Date of Event 10/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to swelling and pain.Liner, head and stem were removed.
 
Additional Manufacturer Narrative
It was reported, that a revision surgery was performed, due to swelling and pain.Liner, head and stem were removed.The associated head and liner, used in treatment, were returned and the stem is not returned.A lab analysis conducted during this investigation noted, that the inspection of the head did not reveal any unusual or unexpected markings.The polyethylene liner did not show any abnormal wear or markings.There is nothing visually to indicate these components contributed to the issues requiring revision surgery.A review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed, no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.This reported failure has been identified in the instructions for use and risk management files.No relevant supporting documentation was provided.Therefore, a thorough medical investigation could not be performed.Some potential causes of the reported event could include, but are not limited to traumatic injury, joint tightness or patient reaction.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint.However we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
ANTHOLOGY SO POR PL HA SZ 3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9281455
Report Number1020279-2019-03895
Device Sequence Number10865386
Product Code JDI
UDI-Device Identifier03596010559463
UDI-Public03596010559463
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K052792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71357003
Device Catalogue Number71357003
Device Lot Number17DM2171
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;